Bernoulli

  • Bernoulli
  • Volume 25, Number 2 (2019), 1386-1411.

Quenched central limit theorem rates of convergence for one-dimensional random walks in random environments

Sung Won Ahn and Jonathon Peterson

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Unlike classical simple random walks, one-dimensional random walks in random environments (RWRE) are known to have a wide array of potential limiting distributions. Under certain assumptions, however, it is known that CLT-like limiting distributions hold for the walk under both the quenched and averaged measures. We give upper bounds on the rates of convergence for the quenched central limit theorems for both the hitting time and position of the RWRE with polynomial rates of convergence that depend on the distribution on environments.

Article information

Source
Bernoulli, Volume 25, Number 2 (2019), 1386-1411.

Dates
Received: April 2017
Revised: November 2017
First available in Project Euclid: 6 March 2019

Permanent link to this document
https://projecteuclid.org/euclid.bj/1551862854

Digital Object Identifier
doi:10.3150/18-BEJ1024

Mathematical Reviews number (MathSciNet)
MR3920376

Zentralblatt MATH identifier
07049410

Keywords
quenched central limit theorem rates of convergence

Citation

Ahn, Sung Won; Peterson, Jonathon. Quenched central limit theorem rates of convergence for one-dimensional random walks in random environments. Bernoulli 25 (2019), no. 2, 1386--1411. doi:10.3150/18-BEJ1024. https://projecteuclid.org/euclid.bj/1551862854


Export citation

References

  • [1] Ahn, S.W. and Peterson, J. (2016). Oscillations of quenched slowdown asymptotics for ballistic one-dimensional random walk in a random environment. Electron. J. Probab. 21 Paper No. 16, 27.
  • [2] Alili, S. (1999). Asymptotic behaviour for random walks in random environments. J. Appl. Probab. 36 334–349.
  • [3] Armstrong, S.N. and Smart, C.K. (2014). Quantitative stochastic homogenization of elliptic equations in nondivergence form. Arch. Ration. Mech. Anal. 214 867–911.
  • [4] Berry, A.C. (1941). The accuracy of the Gaussian approximation to the sum of independent variates. Trans. Amer. Math. Soc. 49 122–136.
  • [5] Caffarelli, L.A. and Souganidis, P.E. (2010). Rates of convergence for the homogenization of fully nonlinear uniformly elliptic pde in random media. Invent. Math. 180 301–360.
  • [6] Dembo, A., Peres, Y. and Zeitouni, O. (1996). Tail estimates for one-dimensional random walk in random environment. Comm. Math. Phys. 181 667–683.
  • [7] Dolgopyat, D. and Goldsheid, I. (2012). Quenched limit theorems for nearest neighbour random walks in 1D random environment. Comm. Math. Phys. 315 241–277.
  • [8] Enriquez, N., Sabot, C., Tournier, L. and Zindy, O. (2013). Quenched limits for the fluctuations of transient random walks in random environment on $\Bbb{Z}^{1}$. Ann. Appl. Probab. 23 1148–1187.
  • [9] Esseen, C.-G. (1942). On the Liapounoff limit of error in the theory of probability. Ark. Mat. Astron. Fys. 28A 19.
  • [10] Gantert, N. and Peterson, J. (2011). Maximal displacement for bridges of random walks in a random environment. Ann. Inst. Henri Poincaré Probab. Stat. 47 663–678.
  • [11] Gantert, N. and Shi, Z. (2002). Many visits to a single site by a transient random walk in random environment. Stochastic Process. Appl. 99 159–176.
  • [12] Gantert, N. and Zeitouni, O. (1998). Quenched sub-exponential tail estimates for one-dimensional random walk in random environment. Comm. Math. Phys. 194 177–190.
  • [13] Gloria, A., Neukamm, S. and Otto, F. (2015). Quantification of ergodicity in stochastic homogenization: Optimal bounds via spectral gap on Glauber dynamics. Invent. Math. 199 455–515.
  • [14] Gloria, A. and Otto, F. (2011). An optimal variance estimate in stochastic homogenization of discrete elliptic equations. Ann. Probab. 39 779–856.
  • [15] Goldsheid, I.Ya. (2007). Simple transient random walks in one-dimensional random environment: The central limit theorem. Probab. Theory Related Fields 139 41–64.
  • [16] Katz, M.L. (1963). Note on the Berry-Esseen theorem. Ann. Math. Stat. 34 1107–1108.
  • [17] Kesten, H., Kozlov, M.V. and Spitzer, F. (1975). A limit law for random walk in a random environment. Compos. Math. 30 145–168.
  • [18] Mayer-Wolf, E., Roitershtein, A. and Zeitouni, O. (2004). Limit theorems for one-dimensional transient random walks in Markov environments. Ann. Inst. Henri Poincaré Probab. Stat. 40 635–659.
  • [19] Mourrat, J.-C. (2012). A quantitative central limit theorem for the random walk among random conductances. Electron. J. Probab. 17 no. 97, 17.
  • [20] Papanicolaou, G.C. and Varadhan, S.R.S. (1982). Diffusions with random coefficients. In Statistics and Probability: Essays in Honor of C.R. Rao 547–552. Amsterdam: North-Holland.
  • [21] Peterson, J. (2009). Quenched limits for transient, ballistic, sub-Gaussian one-dimensional random walk in random environment. Ann. Inst. Henri Poincaré Probab. Stat. 45 685–709.
  • [22] Peterson, J. and Samorodnitsky, G. (2012). Weak weak quenched limits for the path-valued processes of hitting times and positions of a transient, one-dimensional random walk in a random environment. ALEA Lat. Am. J. Probab. Math. Stat. 9 531–569.
  • [23] Peterson, J. and Samorodnitsky, G. (2013). Weak quenched limiting distributions for transient one-dimensional random walk in a random environment. Ann. Inst. Henri Poincaré Probab. Stat. 49 722–752.
  • [24] Peterson, J. and Zeitouni, O. (2009). Quenched limits for transient, zero speed one-dimensional random walk in random environment. Ann. Probab. 37 143–188.
  • [25] Peterson, J. (2008). Limiting distributions and large deviations for random walks in random environments. PhD thesis, University of Minnesota. Available at http://arxiv.org/abs/0810.0257.
  • [26] Petrov, V.V. (1975). Sums of Independent Random Variables. New York–Heidelberg: Springer. Translated from the Russian by A.A. Brown, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 82.
  • [27] Sinaĭ, Ya.G. (1983). The limit behavior of a one-dimensional random walk in a random environment. Theory Probab. Appl. 27 256–268.
  • [28] Solomon, F. (1975). Random walks in a random environment. Ann. Probab. 3 1–31.
  • [29] Yurinskiĭ, V.V. (1982). Averaging of second-order nondivergent equations with random coefficients. Sibirsk. Mat. Zh. 23 176–188, 217.
  • [30] Yurinskiĭ, V.V. (1988). On the error of averaging of multidimensional diffusions. Teor. Veroyatn. Primen. 33 14–24.
  • [31] Zeitouni, O. (2004). Random walks in random environment. In Lectures on Probability Theory and Statistics. Lecture Notes in Math. 1837 189–312. Berlin: Springer.